Alert archive / Ohio / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 87, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 21, 2008, 2:01 PM EDT for Lucas County, Wood County, Ohio. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2008, 2:01 PM EDT (18:01 UTC)
- Expired
- Jun 21, 2008, 2:33 PM EDT
- In force
- 32 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Lucas County, OH, Wood County, OH
The radar
The Detroit radar (KDTX), 136 km from the middle of the area, began a volume at 18:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 2:08 PM EDT | HAIL 1 | Grand Rapids, OH | NICKEL TO QUARTER SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 11:52 AM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 6.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1258 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCLE 211801 SVRCLE OHC095-173-211845- /O.NEW.KCLE.SV.W.0087.080621T1801Z-080621T1845Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 201 PM EDT SAT JUN 21 2008 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN LUCAS COUNTY IN NORTHWEST OHIO... NORTHERN WOOD COUNTY IN NORTHWEST OHIO... * UNTIL 245 PM EDT * AT 156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTHWEST OF WESTON...OR ABOUT 10 MILES NORTHWEST OF CUSTAR...AND MOVING EAST AT 19 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITEHOUSE...WATERVILLE...BOWLING GREEN AND PERRYSBURG THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT SATURDAY EVENING FOR NORTHWESTERN OHIO. LAT...LON 4158 8388 4160 8343 4133 8342 4133 8387 TIME...MOT...LOC 1801Z 258DEG 16KT 4142 8390 $$ REL
2 follow-up statements
000 WWUS51 KCLE 211818 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 218 PM EDT SAT JUN 21 2008 OHC095-173-211845- /O.CON.KCLE.SV.W.0087.000000T0000Z-080621T1845Z/ WOOD OH-LUCAS OH- 218 PM EDT SAT JUN 21 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT FOR SOUTHWESTERN LUCAS AND NORTHERN WOOD COUNTIES... AT 217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GRAND RAPIDS...OR ABOUT 6 MILES SOUTHWEST OF WATERVILLE...MOVING EAST AT 18 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITEHOUSE...TONTOGANY...HASKINS...BOWLING GREEN...WALBRIDGE... PERRYSBURG...PEMBERVILLE...MAUMEE AND LUCKEY A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT SATURDAY EVENING FOR NORTHWESTERN OHIO. LAT...LON 4158 8388 4160 8343 4133 8342 4133 8387 TIME...MOT...LOC 1818Z 258DEG 16KT 4144 8380 $$ FITZ
000 WWUS51 KCLE 211833 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 230 PM EDT SAT JUN 21 2008 OHC095-173-211840- /O.CAN.KCLE.SV.W.0087.000000T0000Z-080621T1845Z/ WOOD OH-LUCAS OH- 230 PM EDT SAT JUN 21 2008 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LUCAS AND NORTHERN WOOD COUNTIES IS CANCELLED... THE THUNDERSTORMS HAVE WEAKEN AND WERE MOVING EAST AT 18 MPH. THE STORM IS STILL CAPABLE OF PRODUCING SMALL HAIL. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT SATURDAY EVENING FOR NORTHWESTERN OHIO. LAT...LON 4158 8388 4160 8343 4133 8342 4133 8387 TIME...MOT...LOC 1830Z 258DEG 16KT 4145 8373 $$ FITZ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 1:28 PM EDT, 33 minutes earlier.
Area forecast discussion, Jun 21, 1:28 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 128 PM EDT SAT JUN 21 2008 .SYNOPSIS... LOW PRESSURE WILL SWEEP ACROSS ONTARIO AND QUEBEC THROUGH THE WEEKEND. A COLD FRONT ASSOCIATED WITH THE LOW WILL MOVE INTO NORTHWEST OHIO THIS EVENING AND THEN CONTINUE ACROSS THE AREA OVERNIGHT. MONDAY HIGH PRESSURE WILL BEGIN BUILDING IN FROM THE NORTHWEST AND WILL BE CENTERED ACROSS THE REGION TUESDAY. THE HIGH WILL MOVE TO THE SOUTHEAST WEDNESDAY THROUGH FRIDAY AS LOW PRESSURE MOVES FROM THE NORTHERN PLAINS INTO THE UPPER MIDWEST. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... COLD FRONT STILL WELL TO THE WEST OVER IL THIS MORNING...BUT CU ALREADY GOING WITH SHOWERS AND THUNDERSTORMS ALSO QUICKLY DEVELOPING ACROSS IN THIS MORNING. FOR THIS AFTERNOON UPGRADED FAR WESTERN ZONES TO LIKELY POPS BUT KEPT REMAINING AREAS WITH CHC POPS GIVEN UNCERTAINTY WITH COVERAGE AS ACTIVITY BUILDS EAST. ALSO UPGRADED NE OH AND NW PA LAKESHORE ZONES TO LIKELY POPS WITH ACTIVITY MOVING ONSHORE FROM THE LAKE. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/... TONIGHT THROUGH MONDAY NIGHT THE TREND SHOWS DEEPENING LOW PRESSURE ALOFT ACROSS THE GREAT LAKES AS A TROF DROPS INTO THE REGION BRIEFLY CLOSING OFF AT TIMES THROUGH THE WEEKEND. THIS WILL BRING IN COOLER AIR ALOFT AND A GENERAL INCREASE IN INSTABILITY THROUGH THE PERIOD. WHILE NOT A WASHOUT WOULD EXPECT AT LEAST SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD. GUIDANCE TEMPS LOOK FINE WITH NEAR 80 OR LOWER 80S TODAY AND A FEW DEGREES LOWER ON SUNDAY BEHIND THE COLD FRONT. && .LONG TERM /TUESDAY THROUGH FRIDAY/... EXTENDED PERIOD BEGINS COOL BUT ON THE DRY SIDE WITH THE GFS STILL SHOWING HIGH PRESSURE ACROSS THE AREA WITH A SHORT WAVE UPPER RIDGE TO OUR WEST. THE PATTERN WILL BE SHORT LIVED HOWEVER. WEDNESDAY THROUGH FRIDAY THE HIGH WILL MOVE TO THE SOUTHEAST AND A RETURN FLOW WILL SET UP OUT OF THE GLFMX. THIS WILL ALLOW TEMPERATURES TO MODERATE BACK TOWARD OR JUST ABOVE THE 80 DEGREE MARK BUT WILL ALSO INCREASE CHANCES FOR SCATTERED CONVECTION. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... CONVECTION FIRED OVER INDIANA AND ILLINOIS AND WILL CONTINUE TO ADVANCE EAST. MOST UNSTABLE ATMOSPHERE APPEARS THAT IT WILL AFFECT TOLEDO AND FINDLAY AREAS. SEVERE THUNDERSTORM WATCH HAS BEEN POSTED FOR THOSE AREAS. AREAS TO THE EAST WILL LIKELY SEE THUNDERSTORM ACTIVITY MOVE EAST THIS EVENING AND WEAKEN TO SHOWER ACTIVITY LATER TONIGHT. GENERALLY VFR CONDITIONS AFTER SOME HAZE IN THE EARLY MORNING EXPECTED TOMORROW. WINDS SHOULD BE LIGHT. .OUTLOOK...A SECONDARY TROUGH IS EXPECTED TO MOVE ACROSS THE AREA SUNDAY NIGHT INTO MONDAY MORNING. WEAK HIGH PRESSURE OVER THE AREA WILL RESULT IN FAIR SKIES TUESDAY. ANOTHER WEATHER DISTURBANCE WILL BRING A CHANCE OF PCPN TO THE TAF ROUTES ON WEDNESDAY. && .MARINE... FLOW DURING MOST OF THE FORECAST PERIOD WILL BE LIGHT ON LAKE ERIE. A WEAK COLD FRONT STILL ON TRACK TO MOVE ACROSS THE LAKE EARLY SUNDAY. UNTIL THEN S TO SW FLOW LESS THAN 15 KNOTS WILL CONTINUE. THE FLOW WILL BECOME MORE WESTERLY ON SUNDAY BEHIND THE FRONT. A SECONDARY FRONT MAY FOLLOW ON MONDAY WHICH WILL TURN THE FLOW TO THE NORTH FOR A TIME. RIDGING WILL RETURN TO THE LAKE ON TUESDAY. THE RIDGE WILL SLIDE JUST TO THE SOUTHEAST OF THE LAKE BY EARLY WEDNESDAY ALLOWING SW FLOW TO RETURN. THERE WILL BE GOOD CHANCE FOR SHOWERS AND STORMS LATER TODAY AND TONIGHT. PRECIP IS POSSIBLE BOTH SUNDAY AND MONDAY AS WELL && .CLE WATCHES/WARNINGS/ADVISORIES... OH...SEVERE THUNDERSTORM WATCH FOR IN EFFECT FOR WESTERN THIRD OF AREA UNTIL 7 PM THIS EVENING. PA...NONE. MARINE...NONE. && SYNOPSIS...TK NEAR TERM...ABE SHORT TERM...TK LONG TERM...TK AVIATION...LOMBARDY MARINE...KUBINA
Hazardous weather outlook, Jun 21, 11:56 AM EDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 1156 AM EDT SAT JUN 21 2008 LEZ061-145>149-165>169-OHZ010>014-020>023-029>033-037-038-047-089- PAZ001>003-221600- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-LAKE TO CONNEAUT OH- CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LORAIN-CUYAHOGA- LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL-RICHLAND- ASHLAND-WAYNE-STARK-MAHONING-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE- NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 1156 AM EDT SAT JUN 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SOME THUNDERSTORMS THIS AFTERNOON AND TONIGHT COULD BE SEVERE AHEAD OF A COLD FRONT THAT WILL MOVE THROUGH THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. LEZ142>144-162>164-OHZ003-006>009-017>019-027-028-036-221600- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-WYANDOT-CRAWFORD-MARION- 1156 AM EDT SAT JUN 21 2008 ...SEVERE THUNDERSTORM WATCH 589 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO AND NORTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 1:59 PM EDT | Severe Thunderstorm Warning | CLE | Lucas | 31 min |
| Jun 21, 2:02 PM EDT | Special Marine Warning | CLE | 58 min | |
| Jun 21, 2:36 PM EDT | Severe Thunderstorm Warning | CLE | Wood | 23 min |
| Jun 21, 3:01 PM EDT | Special Marine Warning | CLE | 59 min | |
| Jun 21, 4:33 PM EDT | Special Marine Warning | CLE | 117 min | |
| Jun 21, 4:49 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Erie, Huron, Lorain, Medina, Richland | 41 min |
| Jun 21, 5:05 PM EDT | Tornado Warning | CLE | Ashland, Huron, Lorain, Medina | 30 min |
| Jun 21, 5:16 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Lorain, Medina | 59 min |
| Jun 21, 5:37 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Holmes, Wayne | 38 min |
| Jun 21, 5:41 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Geauga, Lake, Medina, Portage, Summit and 1 more | 49 min |
| Jun 21, 6:10 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jun 21, 6:37 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Portage, Stark, Trumbull | 53 min |
| Jun 21, 7:26 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Trumbull | 34 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.